MAUDE Adverse Event Report: ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE

ALCON GRIESHABER AG CONSTELLATION PNEUMATIC HANDPIECE; UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Catalog Number 725.03
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic forceps tip did not open and close during a surgery.The surgery was completed without patient impact.
 
Additional Manufacturer Narrative
The sample was received with inner blister, outer blister and without cover foil.The sample shows no macroscopic signs of damage.The sample was functionally tested with the op laser.A dsp forceps was used as an essay.The surgical laser recognized the device.During the investigation, the sample was tested with the foot switch and also with different programs.The device was fully functional.The customer's complaint was not confirmed.A root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications; it is not likely that a product malfunction could have contributed to the reported event.No action was taken as the returned sample met specifications for tests performed in relation to the reported event.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION PNEUMATIC HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, HANDPIECE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15403014
Report Number3003398873-2022-00077
Device Sequence Number6123587
Product Code HQC
UDI-Device Identifier07612717071391
UDI-Public07612717071391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.03
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown